The Annals of Probability

Relative complexity of random walks in random sceneries

Jon Aaronson

Full-text: Open access

Abstract

Relative complexity measures the complexity of a probability preserving transformation relative to a factor being a sequence of random variables whose exponential growth rate is the relative entropy of the extension. We prove distributional limit theorems for the relative complexity of certain zero entropy extensions: RWRSs whose associated random walks satisfy the $\alpha$-stable CLT ($1<\alpha\le2$). The results give invariants for relative isomorphism of these.

Article information

Source
Ann. Probab., Volume 40, Number 6 (2012), 2460-2482.

Dates
First available in Project Euclid: 26 October 2012

Permanent link to this document
https://projecteuclid.org/euclid.aop/1351258732

Digital Object Identifier
doi:10.1214/11-AOP688

Mathematical Reviews number (MathSciNet)
MR3050509

Zentralblatt MATH identifier
1258.37004

Subjects
Primary: 37A35: Entropy and other invariants, isomorphism, classification 60F05: Central limit and other weak theorems
Secondary: 37A05: Measure-preserving transformations 60F17: Functional limit theorems; invariance principles 37A50: Relations with probability theory and stochastic processes [See also 60Fxx and 60G10]

Keywords
Relative complexity entropy dimension random walk in random scenery $[T,T^{-1}]$ transformation symmetric stable process local time

Citation

Aaronson, Jon. Relative complexity of random walks in random sceneries. Ann. Probab. 40 (2012), no. 6, 2460--2482. doi:10.1214/11-AOP688. https://projecteuclid.org/euclid.aop/1351258732


Export citation

References

  • [1] Aaronson, J. and Park, K. K. (2007). Predictability, entropy and information of infinite transformations. Fund. Math. 206 1–21.
  • [2] Ball, K. (2003). Entropy and $\sigma$-algebra equivalence of certain random walks on random sceneries. Israel J. Math. 137 35–60.
  • [3] Billingsley, P. (1968). Convergence of Probability Measures. Wiley, New York.
  • [4] Borodin, A. N. (1981). The asymptotic behavior of local times of recurrent random walks with finite variance. Teor. Veroyatn. Primen. 26 769–783 (Russian). Theory Probab. Appl. 26 758–772 (English).
  • [5] Borodin, A. N. (1984). Asymptotic behavior of local times of recurrent random walks with infinite variance. Teor. Veroyatn. Primen. 29 312–326 (Russian). Theory Probab. Appl. 29 318–333 (English).
  • [6] Boylan, E. S. (1964). Local times for a class of Markoff processes. Illinois J. Math. 8 19–39.
  • [7] Breiman, L. (1957). The individual ergodic theorem of information theory. Ann. Math. Statist. 28 809–811.
  • [8] Bromberg, M. and Kosloff, Z. (2011). Weak invariance principle for the local times of partial sums of Markov Chains. Available at arXiv:1103.5228.
  • [9] den Hollander, F. and Steif, J. E. (2006). Random walk in random scenery: A survey of some recent results. In Dynamics and Stochastics. Institute of Mathematical Statistics Lecture Notes—Monograph Series 48 53–65. IMS, Beachwood, OH.
  • [10] Donsker, M. D. (1951). An invariance principle for certain probability limit theorems. Mem. Amer. Math. Soc. 6 12.
  • [11] Eisenbaum, N. and Kaspi, H. Private communication.
  • [12] Ferenczi, S. (1997). Measure-theoretic complexity of ergodic systems. Israel J. Math. 100 189–207.
  • [13] Ferenczi, S. and Park, K. K. (2007). Entropy dimensions and a class of constructive examples. Discrete Contin. Dyn. Syst. 17 133–141.
  • [14] Gikhman, I. I. and Skorokhod, A. V. (1969). Introduction to the Theory of Random Processes. W. B. Saunders Co., Philadelphia, Pa.
  • [15] Heicklen, D., Hoffman, C. and Rudolph, D. J. (2000). Entropy and dyadic equivalence of random walks on a random scenery. Adv. Math. 156 157–179.
  • [16] Kalikow, S. A. (1982). $T,\,T^{-1}$ transformation is not loosely Bernoulli. Ann. of Math. (2) 115 393–409.
  • [17] Katok, A. and Thouvenot, J.-P. (1997). Slow entropy type invariants and smooth realization of commuting measure-preserving transformations. Ann. Inst. Henri Poincaré Probab. Stat. 33 323–338.
  • [18] Kesten, H. (1976). Lévy processes with a nowhere dense range. Indiana Univ. Math. J. 25 45–64.
  • [19] Kesten, H. and Spitzer, F. (1979). A limit theorem related to a new class of self-similar processes. Z. Wahrsch. Verw. Gebiete 50 5–25.
  • [20] Kieffer, J. C. (1975). A generalized Shannon–McMillan theorem for the action of an amenable group on a probability space. Ann. Probab. 3 1031–1037.
  • [21] Knight, F. B. (1963). Random walks and a sojourn density process of Brownian motion. Trans. Amer. Math. Soc. 109 56–86.
  • [22] Le Gall, J.-F. and Rosen, J. (1991). The range of stable random walks. Ann. Probab. 19 650–705.
  • [23] Meilijson, I. (1974). Mixing properties of a class of skew-products. Israel J. Math. 19 266–270.
  • [24] Moulin Ollagnier, J. (1985). Ergodic Theory and Statistical Mechanics. Lecture Notes in Math. 1115. Springer, Berlin.
  • [25] Ray, D. (1963). Sojourn times of diffusion processes. Illinois J. Math. 7 615–630.
  • [26] Rudolph, D. J. (1988). Asymptotically Brownian skew products give non-loosely Bernoulli $K$-automorphisms. Invent. Math. 91 105–128.